Alert archive / North Carolina / River Flood Warnings in 2016

River Flood Warning 6, NWS Raleigh, NC

February 3, 2016Johnston County, North Carolina

NWS Raleigh, NC issued this river flood warning at Feb 3, 2016, 9:15 PM EST for Johnston County, North Carolina. It took effect at Feb 4, 2016, 7:00 PM EST. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 9:15 PM EST (02:15 UTC)
In effect from
Feb 4, 2016, 7:00 PM EST
Expired
Feb 7, 2016, 4:00 AM EST
In force
57 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neuse River at Smithfield (SMFN7). The gauge peaked at 15.82 ft at Feb 5, 2016, 2:00 PM EST.

actionminormoderate101502/0402/0502/0602/0702/08
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Feb 3, 7:40 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 3, 7:40 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EST WED FEB 03 2016

.SYNOPSIS...A COLD FRONT WILL CROSS THE REGION TONIGHT...THEN STALL
ALONG THE COAST ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 740 PM WEDNESDAY...

LATEST RADAR SHOWS THAT THE THREAT OF CONVECTION AND HEAVIER
DOWNPOURS HAS MOSTLY MOVED EAST OF OUR CWA...WITH THE EXCEPTION
BEING OUR FAR E/SE COUNTIES IN THE CENTRAL/SOUTHERN COASTAL
PLAIN...WHERE SOME POCKETS OF HEAVIER RAIN ARE STILL POSSIBLE FOR
THE NEXT COUPLE HOURS. OTHERWISE...FARTHER WEST THE CHARACTER OF THE
RAIN HAS TRANSITIONED TO MORE OF A STRATIFORM OFF-AND-ON LIGHT RAIN.
THE COLD FRONT...AS OF 00Z...WAS STILL LOCATED JUST WEST OF THE
MOUNTAINS.

LATEST GUIDANCE SUGGESTS THAT THE BACK EDGE OF THE RAIN WILL
GRADUALLY MOVE EAST ACROSS THE PIEDMONT OVERNIGHT AS THE COLD FRONT
MOVES EAST AND AS A DISTURBANCE EMBEDDED WITHIN THE SW FLOW ALOFT
LIFTS OUT TO OUR NE. THE LATEST HRRR ALSO SUPPORTS THIS SCENARIO...
THUS HAVE TWEAKED GRIDS TO SHOW POPS GRADUALLY DECREASING OVERNIGHT
ACROSS THE WESTERN HALF OF OUR CWA...WHILE MAINTAINING AT LEAST A
GOOD-CHANCE POP ACROSS OUR EASTERN HALF AS THOSE ZONES WILL LIKELY
SEE OFF-AND-ON RAIN OR SHOWERS PERSIST MOST OF THE NIGHT. BY
DAYBREAK...THE COLD FRONT WILL BE SLOWING DOWN ALONG OR JUST EAST OF
I-95...AND SO MOST OF THE RAIN SHOULD BE CONFINED MOSTLY ALONG AND
EAST OF I-95. ALTHOUGH THIS WILL LIKELY BE SHORT-LIVED AS THURSDAY
MORNING PROGRESSES...THANKS TO A LOW PRESSURE WAVE PROGGED TO MOVE
NE ALONG THE FRONT...WHICH WILL SPREAD SOME ADDITIONAL RAIN BACK
WESTWARD AS THE MORNING PROGRESSES.

LOWS TONIGHT WILL VARY FROM THE MID 40S ACROSS OUR NW/TRIAD ZONES
BEHIND THE COLD FRONT...TO THE UPPER 50S ALONG THE I-95 CORRIDOR
WHERE THE FRONT WILL BE LATER TO ARRIVE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 310 PM WEDNESDAY...

PRECIP SHOULD BE ONGOING TO START THE DAY ON THURSDAY AS THE COLD
FRONT SLOWLY INCHES TO THE EAST. THE FRONT WILL NOT COMPLETELY CLEAR
THE AREA UNTIL EARLY FRIDAY MORNING WHEN A KICKER WAVE MOVES THROUGH
THE REGION. IN FACT IT LOOKS LIKE PRECIP MAY HOLD ON SLIGHTLY LONGER
INTO FRIDAY MORNING AS SEVERAL WAVES OF LOW PRESSURE TRACK ALONG THE
FRONT FURTHER SLOWING DOWN ITS EASTWARD PROGRESSION. WITH THIS IN
MIND...PRECIP CHANCES WILL REMAIN ACROSS THE ENTIRE AREA DURING THE
DAY ON THURSDAY...ALTHOUGH THE BEST CHANCES AND HIGHEST QPF VALUES
WILL BE ACROSS THE EAST. RAIN CHANCES WILL THEN SLOWLY DIMINISH FROM
WEST TO EAST THROUGHOUT THE NIGHT ON THURSDAY...BUT PORTIONS OF THE
NORTHEASTERN/EASTERN HALF OF THE FORECAST AREA WILL LIKELY SEE RAIN
INTO THE FIRST HALF OF FRIDAY MORNING. RAIN WILL FINALLY MOVE OUT OF
THE BY LATE FRIDAY MORNING/EARLY AFTERNOON AS THE FRONT IS PUSHED
OFFSHORE. COOLER AIR WILL MOVE IN WITH THE FRONT...WITH HIGHS IN THE
50S/LOWER 60S ON THURSDAY AND EVEN COOLER BY FRIDAY ONCE THE FRONT
FINALLY PUSHES WELL OFFSHORE AND HIGH PRESSURE BUILDS OVER THE
REGION. HIGH TEMPS SHOULD BE IN THE 40S/LOW 50S... WITH OVERNIGHT
LOWS IN THE 20S/LOWER 30S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 310 PM WEDNESDAY...

PRECIP WILL LIKELY RETURN TO THE REGION BY SATURDAY NIGHT INTO
SUNDAY (CONSIDERABLY EARLIER THAN PREVIOUS RUNS) AS A DEEP UPPER
LEVEL TROUGH DIGS INTO THE SOUTHEAST US AND INDUCES A LOW PRESSURE
SYSTEM THAT WILL MOVES UP THE COAST. MODELS HAVE COME INTO SOMEWHAT
BETTER AGREEMENT...THUS CONFIDENCE (IN AT LEAST PRECIP COVERAGE) IS
SLOWLY INCREASING. PRECIP SHOULD MOVE BACK INTO THE EASTERN PORTIONS
OF THE FORECAST AREA SATURDAY NIGHT AND PERSIST THROUGH LATE SUNDAY.
WHERE LOWER CONFIDENCE EXISTS IS WHETHER OR NOT P-TYPE WILL BE AN
ISSUE. AT THIS TIME...GIVEN THE LOW LEVEL THICKNESS PROFILES...WILL
INTRODUCE RAIN AND/OR SNOW AT BOTH THE ONSET LATE SATURDAY
NIGHT/EARLY SUNDAY AND THEN AGAIN AS IT PULLS OUT SUNDAY NIGHT.

ANOTHER EVEN DEEPER UPPER LEVEL TROUGH WILL DIG DOWN INTO THE
EASTERN CONUS DURING THE REMAINDER OF THE PERIOD. THIS WILL BRING
DOWN SOME ARCTIC AIR OUT OF CANADA...WITH THE AREA SEEING HIGHS IN
THE 30S AND 40S AND LOWS IN THE 20S. CONFIDENCE IS VERY LOW WITH
RESPECT TO HOW THIS WILL ULTIMATELY EVOLVE...THEREFORE WILL NOT PUT
A LOT OF DETAIL IN THE PRECIP FORECAST. HOWEVER...GIVEN THE ARCTIC
AIR THAT WILL BE IN PLACE...P-TYPE ISSUES COULD POTENTIALLY BECOME A
PROBLEM FOR NEXT WEEK. STAY TUNED.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 740 PM WEDNESDAY...

24-HR TAF PERIOD: IRF/LOCAL-LIFR WITH OFF-AND-ON LIGHT RAIN AND LOW
CIGS EXPECTED TO CONTINUE THROUGH AT LEAST 04/08Z MAINLY WEST OF
KRDU (INCLUDING KINT/KGSO)...UNTIL THE FRONT MOVES THROUGH...THEN
LOOK FOR GRADUALLY IMPROVING CONDITIONS. INVOF KRDU AND EASTWARD...
THE CHANCE OF STEADIER RAIN WILL BE HIGHER OVERNIGHT...BUT IN THE
WARMER AIR EAST OF THE FRONT THE CIGS/VSBY SHOULD BE SOMEWHAT HIGHER
(STILL MOSTLY MVFR WITH LOCAL IFR CONDITIONS IN THE HEAVIER POCKETS
OF RAIN).  THE FRONT IS EXPECTED TO STALL JUST EAST OF I-95 BY
04/12Z...BUT THEN A LOW PRESSURE WAVE MOVING NE ALONG THE FRONT WILL
SPREAD RAIN AND LOWER CIGS BACK WESTWARD DURING THE DAYTIME
THURSDAY...SO NOT EXPECTING ANY DRAMATIC IMPROVEMENT TO FLIGHT
CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD.  -RAH

LOOKING AHEAD: FORECAST CONFIDENCE DECREASES DRAMATICALLY FRI-MON.
IT IS POSSIBLE THAT SUB-VFR CONDITIONS PERSIST AT EASTERN TERMINALS
THROUGH THE DAY FRIDAY...FOLLOWED BY A SHORT PERIOD OF VFR
CONDITIONS EVERYWHERE ON SAT. SIGNIFICANT ADVERSE CONDITIONS WILL BE
POSSIBLE SUNDAY INTO EARLY NEXT WEEK...THOUGH UNCERTAINTY IS MUCH
HIGHER THAN TYPICAL...EVEN FOR THAT RANGE IN THE FORECAST. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...RAH/VINCENT
Hazardous weather outlook, Feb 3, 5:19 AM EST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
519 AM EST WED FEB 3 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-041015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
519 AM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF MODERATE TO BRIEFLY HEAVY RAIN ARE POSSIBLE THIS
AFTERNOON AND EVENING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED... WITH LOCALLY HIGHER AMOUNTS ESPECIALLY ALONG AND EAST
OF HIGHWAY 1. THIS COULD LEAD TO MINOR FLOODING OF STREETS AND
POOR DRAINAGE AREAS... AS WELL AS RISES ON AREA CREEKS AND
STREAMS.

ALSO... A FEW THUNDERSTORMS ARE EXPECTED TODAY... MAINLY IN THE
AFTERNOON THROUGH EARLY EVENING. A STORM OR TWO MAY MAY APPROACH
SEVERE LIMITS... PRODUCING LOCALLY STRONG WIND GUSTS OVER 45 MPH...
CAPABLE OF KNOCKING DOWN TREE LIMBS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GIH

In the hours before

Local storm report, Feb 3, 4:25 PM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     4 SSE LINWOOD           35.70N  80.30W
02/03/2016                   DAVIDSON           NC   BROADCAST MEDIA

            TREE DOWN ON BUILDING ON THE 1100 BLOCK OF HICKORY
            POINT DRIVE. REPORT FROM WGHP.

&&

EVENT NUMBER RAH1600229

BLAES
Special weather statement, Feb 3, 5:03 PM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EST WED FEB 3 2016

NCZ011-028-042-043-078-088-089-032245-
JOHNSTON NC-CUMBERLAND NC-HALIFAX NC-WILSON NC-EDGECOMBE NC-WAYNE NC-
SAMPSON NC-
503 PM EST WED FEB 3 2016

 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF JOHNSTON...CUMBERLAND...HALIFAX...WILSON...EDGECOMBE...WAYNE AND
SAMPSON COUNTIES UNTIL 545 PM EST...

AT 502 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF SCOTLAND NECK TO FREMONT TO RAEMON...AND MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...GOLDSBORO...TARBORO...CLINTON...WILSON...MOUNT OLIVE...
SCOTLAND NECK...ELM CITY...FREMONT AND WALNUT CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
      3580 7747 3557 7782 3519 7783 3515 7790
      3519 7802 3519 7816 3498 7815 3479 7844
      3485 7850 3483 7890 3493 7898 3555 7804
      3627 7756 3628 7741 3621 7738 3610 7723
TIME...MOT...LOC 2202Z 270DEG 32KT 3621 7752 3556 7796 3462 7938

WSS
Local storm report, Feb 3, 5:16 PM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     4 SSE LINWOOD           35.70N  80.30W
02/03/2016                   DAVIDSON           NC   BROADCAST MEDIA

            TREE DOWN ON BUILDING ON THE 1100 BLOCK OF HICKORY
            POINT DRIVE. REPORT FROM WGHP.

0110 PM     TSTM WND DMG     LEXINGTON               35.81N  80.26W
02/03/2016                   DAVIDSON           NC   BROADCAST MEDIA

            TREES REPORTED DOWN OR LARGE BRANCHES DOWN IN THE
            COUNTRY CLUB OR HOSITAL AREA OF LEXINGTON. REPORTS FROM
            TUSSY ROAD....CHEROKEE DRIVE...SUPPENA DRIVE AND
            HOSPITAL DRIVE. TIMES ESTIMATED. REPORT FROM WGHP.

0120 PM     TSTM WND DMG     3 WSW THOMASVILLE       35.88N  80.14W
02/03/2016                   DAVIDSON           NC   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE PILOT AREA. SOME TREES ON
            HOMES. TIME ESTIMATED.

0120 PM     TSTM WND DMG     2 W ASHEBORO            35.72N  79.85W
02/03/2016                   RANDOLPH           NC   911 CALL CENTER

            TREE DOWN IN THE ROAD ON U.S. 64 WEST.

0120 PM     TSTM WND DMG     4 SSE TRINITY           35.83N  79.98W
02/03/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN ON A HOUSE AT 3200 BLOCK OF MOUNTAINVIEW
            STREET.

0125 PM     TSTM WND DMG     THOMASVILLE             35.89N  80.08W
02/03/2016                   DAVIDSON           NC   BROADCAST MEDIA

            REPORTS OF TREES DOWN OR LARGE BRANCHES DOWN ON WAYSIDE
            DRIVE...STEP EVERHART ROAD...UPPER LAKE ROAD AND LOWER
            LAKE ROAD. TIME ESTIMATED. REPORT FROM WGHP.

0135 PM     TSTM WND DMG     1 W RAMSEUR             35.73N  79.67W
02/03/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN ON POWERLINES AT 5900 BLOCK OF HIGHWAY 64
            WEST. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1600229 RAH1600227 RAH1600223 RAH1600224 RAH1600226
RAH1600228 RAH1600225

BLAES
Special weather statement, Feb 3, 5:46 PM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EST WED FEB 3 2016

NCZ078-088-089-032345-
CUMBERLAND NC-WAYNE NC-SAMPSON NC-
546 PM EST WED FEB 3 2016

 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF CUMBERLAND...WAYNE AND SAMPSON COUNTIES UNTIL 645 PM EST...

AT 544 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR FREMONT TO 9 MILES EAST OF GODWIN TO NEAR ST. PAULS...AND
MOVING EAST AT 35 MPH. THE STRONGEST STORM WILL AFFECT AREAS SOUTH
AND EAST OF FAYETTEVILLE.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...WALNUT CREEK...ROSEBORO...
STEDMAN...NEWTON GROVE...SALEMBURG...AUTRYVILLE AND SEVEN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3485 7850 3484 7891 3516 7856 3552 7783
      3543 7783 3539 7780 3517 7785 3515 7789
      3519 7802 3518 7807 3519 7816 3509 7817
      3481 7846
TIME...MOT...LOC 2244Z 252DEG 29KT 3548 7790 3518 7852 3476 7896

WSS
Special weather statement, Feb 3, 6:41 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EST WED FEB 3 2016

NCZ078-089-040015-
WAYNE NC-SAMPSON NC-
641 PM EST WED FEB 3 2016

 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF SOUTHEASTERN WAYNE AND NORTHEASTERN SAMPSON COUNTIES UNTIL 715 PM
EST...

AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR MOUNT OLIVE TO NEAR CLINTON TO NEAR AMMON...AND MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...WALNUT CREEK...GARLAND...
TURKEY...SEVEN SPRINGS...CLIFFS OF THE NEUSE STATE PARK...ELROY AND
BROGDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3477 7842 3488 7852 3498 7847 3524 7811
      3540 7781 3518 7783 3515 7789 3517 7793
      3516 7797 3519 7802 3518 7807 3519 7816
      3517 7816 3509 7817 3492 7815 3487 7816
TIME...MOT...LOC 2341Z 238DEG 34KT 3522 7813 3500 7843 3475 7857

WSS
Special weather statement, Feb 3, 7:14 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EST WED FEB 3 2016

NCZ089-040045-
SAMPSON NC-
714 PM EST WED FEB 3 2016

 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF SOUTHEASTERN SAMPSON COUNTY UNTIL 745 PM EST...

AT 713 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR WARSAW TO 6 MILES SOUTHEAST OF CLINTON TO 7 MILES NORTH OF
LAGOON...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND TURKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS AND OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3465 7832 3467 7832 3470 7837 3471 7837
      3473 7839 3475 7839 3476 7841 3490 7831
      3504 7816 3490 7815 3474 7820 3471 7813
      3472 7811 3471 7811 3469 7814 3464 7831
TIME...MOT...LOC 0013Z 243DEG 25KT 3502 7814 3493 7824 3467 7842

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 7:14 PM ESTSpecial Weather StatementRAHSampson31 min
Feb 3, 9:15 PM ESTRiver Flood WarningRAHEdgecombe, Halifax, Nash4 days
Feb 3, 9:15 PM ESTRiver Flood WarningRAHCumberland3 days
Feb 3, 9:15 PM ESTRiver Flood WarningRAHJohnston60 hr
Feb 3, 9:15 PM ESTRiver Flood WarningRAHWayne9 days
Feb 3, 9:15 PM ESTRiver Flood WarningRAHEdgecombe8 days
Feb 3, 9:15 PM ESTRiver Flood WarningRAHDavidson, Davie53 hr

Nearby

River Flood Warnings in North Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.